Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Mathematical study of a nonlinear neuron multi-dendritic model


Author: Pierluigi Colli
Journal: Quart. Appl. Math. 52 (1994), 689-706
MSC: Primary 92C20; Secondary 35K60, 35Q80
DOI: https://doi.org/10.1090/qam/1306044
MathSciNet review: MR1306044
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A mathematical model of potential spreading along neuron dendrites is proposed to describe the synaptic transmissions in the so-called cerebellar granule cells, which consist of a nearly spherical soma emitting a finite number of dendrites. The model accounts for the nonlinear dependence of the NMDA receptors, located at the virtual ends of any dendrite, upon the voltage. The corresponding initial-boundary value problem is formulated in the framework of Sobolev spaces. Existence and uniqueness of a weak solution are proved along with regularity results ensuring that the solution is classical.


References [Enhancements On Off] (What's this?)

  • [1] P. Asher and L. Nowak, The role of divalent cations in the N-methyl-D-aspartate responses of mouse central neurones in culture, J. Physiol. 399, 247-266 (1988)
  • [2] R. FitzHugh, Dimensional analysis of nerve models, J. Theoret. Biol. 40, 517-541 (1973)
  • [3] V. Comincioli, E. D'Angelo, D. Funaro, P. Rossi, and A. Torelli, A mathematical model of potential spreading along neuron dendrites of cerebellar granule cells, Appl. Math. Comput. 59, 73-87 (1993)
  • [4] E. D'Angelo, P. Rossi, and J. Garthwaite, Dual-component NMDA receptor currents at a single central synapse, Nature 346, 467-469 (1990)
  • [5] D. Funaro, Approximation by the Legendre collocation method of a model problem in electrophysiology, J. Comput. Appl. Math. 43, 261-271 (1992)
  • [6] J. L. Lions, Quelques méthodes de résolution des problèmes aux limites non linéaires, Dunod Gauthier-Villars, Paris, 1969
  • [7] M. L. Mayer, G. L. Westbrook, and P. B. Guthrie, Voltage dependent block by Mg$ ^{2+}$ of NMDA responses in spinal cord neurons, Nature 309, 261-263 (1984)
  • [8] L. Nowak, P. Bregestowsky, P. Asher, A. Herbet, and A. Prochiantz, Magnesium gates glutamate-activated channels in mouse central neurones, Nature 307, 462-465 (1984)
  • [9] S. Palay and V. Chan-Palay, Cerebellar cortex, Springer-Verlag, Berlin, 1974
  • [10] M. Palkovits, P. Magyar, and J. Szentagothai, Quantitative hystological analysis of the cerebellar cortex in the cat. IV. Mossy fiber-Purkinje cell numerical transfer, J. Brain Res. 45, 15-29 (1972)
  • [11] W. Rall, Core conductor theory and cable properties of neurons, Handbook of Physiology. The Nervous System. Cellular Biology of Neurons, Amer. Physiol. Soc., Bethesda, MD, 1981, pp. 39-97

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 92C20, 35K60, 35Q80

Retrieve articles in all journals with MSC: 92C20, 35K60, 35Q80


Additional Information

DOI: https://doi.org/10.1090/qam/1306044
Article copyright: © Copyright 1994 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website